Jump to content
CrazyBoards.org

Lexapro and teeny red dots?


Recommended Posts

I got put on Lexapro only about a day ago, took my second pill a little over two hours ago.  In the shower this morning I noticed a scattering of tiny, pinpoint-sized red dots on my legs.  Not a lot, but enough that I don't think I would have just now noticed them if they were there before.  I haven't had many other side effects: I've got vague, up/down levels of nausea, dizziness, and general discomfort, but it feels no different from standard medicinal ooginess.  I had some insomnia last night.  Otherwise I feel okay; the dots don't itch or hurt or anything, they aren't raised bumps.  It's like someone attacked me with a red pen in the night.

Is this something I should worry about?  Should I panic and run to the doctor, wait it out and see, or what?

Link to comment
Share on other sites

I got put on Lexapro only about a day ago, took my second pill a little over two hours ago.  In the shower this morning I noticed a scattering of tiny, pinpoint-sized red dots on my legs.  Not a lot, but enough that I don't think I would have just now noticed them if they were there before.  I haven't had many other side effects: I've got vague, up/down levels of nausea, dizziness, and general discomfort, but it feels no different from standard medicinal ooginess.  I had some insomnia last night.  Otherwise I feel okay; the dots don't itch or hurt or anything, they aren't raised bumps.  It's like someone attacked me with a red pen in the night.

Is this something I should worry about?  Should I panic and run to the doctor, wait it out and see, or what?

<{POST_SNAPBACK}>

From the Lexapro PI sheet:

Skin and Appendages Disorders - Frequent: rash. Infrequent: pruritus, acne, alopecia, eczema, dermatitis, dry skin, folliculitis, lipoma, furunculosis, dry lips, skin nodule.

You're not going bald, so we can scratch alopecia. You also don't sound like lipoma, dry lips, acne, any type of dermatitis on the Mayo Clinic slides (which is also called eczema), pruritus (you don't itch at all), skin nodule (it's not raised) or folliculitis.

And furunculosis does not sound like you either.

So, I looked up skin disorders "red dots" and find...scary shit at the top. That mentioned "[r]educed blood platelets causing visible skin blemishes from bleeding or bruising" when you click on the one page that specified red dots. Remembering that serotonergic drugs can do interesting things to blood platelets, I did a search for Lexapro and platelets...and yes, I remembered right.

See. Your. Doctor. NOW.

Edited to add: The reason I didn't want to just say what was on the "immune thrombocytopenic purpura" page is I didn't want to sound like the kind of moron who diagnoses people with scaryass diseases without so much as photograph.

And if you don't want to scroll through that all that in the last thing I linked to, read this instead:

Do serotonin reuptake inhibitors increase the risk of bleeding?

Hope that helps.

Link to comment
Share on other sites

Hi, I was wondering how your red dots turned out? I wanted to say that I have red dots, size of a pin head, on my body as well. I have had them for years, I asked my dr and he said they were something, can remember now, but said they were like freckles that people sometimes get? If I scratch them, they do bleed though. But if you have just gotten them out of nowhere, maybe they are different. I would like to know, as might be starting Lexapro soon: 0)

Link to comment
Share on other sites

I stopped taking the Lexapro before too long, since for the few people who have bleeding side effects they don't seem to go away after a while, and it's not a side effect I'm willing to have indefinitely. 

They appeared almost immediately after I started taking it, and went from sporadic dots on my legs to *hundreds* of dots on my legs and a moderate amount on my arms.  Since stopping the medication, they've been gradually fading, and should hopefully be gone within a couple days or so.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...